Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
the_man

Accutane Vs. Worst Acne Ever

Recommended Posts

Hello all. I just want to share my current experience with accutane and I'm just looking for a little hope, thats all.

I'm 14 years old and first got acne on my face in 6th grade, when I was around 12, and it was pretty bad. I went to a dermatologist and she put me on some face washes and creams. This helped a little, but not enough. About 6 months after my first visit, she suggested I go on Accutane. My mom, after researching the drug, said no. When I was about 13 and a half, I started to get acne on my back and chest. It started to spread and got worse until my entire upper back and the middle of my chest was covered with whiteheads. I went back to the dermatologist and finally got on Accutane.

Right now, i'm on my 3rd month of Accutane. For the first month, I had a 20 mg morning/20 mg night dose which equaled 40 mg total for a day. After the first month, things on my back and chest looked pretty promising. Although there was plenty of redness, a good amount of the pimples had cleared. For the second and third months of my treatment, my doseage was upped to a 40 morning/40 night dose. After about 4 weeks of this doseage, I began getting a HUGE and extremely painful breakout on my back. At the moment, I cant sit here in this chair without being in pain. My derm. says that I'm the worst case shes seen in about 3 years. However, my face is almost clear, and my chest is red, but not much new pimples are forming. I'm beginning to feel that the bad pain and unbelivably huge, painful pimples on my back will never go away. All I need is a little reassurance and some good advice. I'm taking pain pills and warm showers, but that doesnt seem to do enough. Whatever you all can offer me, I will be forever greatful for.

Thanks.

Link to comment
Share on other sites

I'm certainly not an expert, and I haven't even started my Accutane yet, but I feel that I can offer you this:

If you look around here on the boards and read about people's experiences with Accutane, many of them report moderate to severe breakouts up until the last month or so of their treatment, at which time they magically cleared. Several people have also reported increased breakouts with dosage changes, and since the breakout on your back appeared after you were upped to 80mg, there could be a link between the two. If you've still got a couple of months of treatment left, just keep thinking that soon you might not have to deal with any acne at all. Try not to be too downhearted. It always helps to remember that most of the best things in life are a real bitch to get.

Hang in there. :pray:

Link to comment
Share on other sites

I must say, for a 14 year old, your writing skills are superb! Like the previous post said, just hang in there, accutane is pretty much shutting down your oil production in your body (oil is a source of energy for your Propioibacterium-acnes, which is a form of bacteria) so over time you should get much better. Being an adolescent, you're going through puberty in which your body's hormones are all over the place (which regulate oil production and how much of the fats/fatty acids in your skin get broken down and either flow into your blood stream or come out of your skin as sebum - the food source for the bacteria which thus leads to acne development, one of the many causes of acne). I'd encourage you to read the product information guide to Accutane, it'll more than likely answer a lot of your questions, along with exposing a lot of the side effects which you should definitely be actively aware of especially now that your dosage has been increased. You can find the information guide here: Accutane's Product Information Guide

Hope this helps.

Oh yeah, one other thing, make sure to take your Accutane with a high fat content meal (such as a full course meal) otherwise the body's absorption of this drug is severly limited.

Link to comment
Share on other sites

All I can say is continue what you are doing to help the pain, keep taking the pills in which you are directed...and everything should be fine within a couple months! Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×